Depression Community
cymbalta and aggresive(aggressive), angry behavior
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cymbalta and aggresive(aggressive), angry behavior

Ya know i can't believe it but i am atually getting more angry on Cymbalta. also feeling hostile! wth!

Last dr appointment he said i was doing better on just klonopin huh. I said yes somewhat for sure. I am now waiting on a call from the nurse which i am sure won't be until tomorrow sighhh.

I have GAD... and am hoping i can handle the down times while i am off of Cymbalta..but it certainly isn't making me feel right at all!

Not looking forward to another anti-d since this is the first one in years.

Anyone have suggestion please?
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Shame on your doctor.

SNRI medications like Cymbalta and Effexor should only be used as fall back medications if two or more SSRI medications fail to produce a response.

Knowing that you have not taken an AD medication for years your doctor should have had the basic wisdom not to reach streight for an SNRI.

ANY Psychiatrist or MD that opts for an SNRI as a first line drug is a quack and I would not trust him or her to treat my dog, much less a serious Psychiatric illness.

Get a new P-Doc because the one you have is not up to date on the proper use of Psycotropic medications.
Blank
Avatar_f_tn
i agree with the above post. i took cymbalta and it was very stimulating, it also made my anxiety much worse. you need to get off it.
Blank
Avatar_f_tn
Why is it that you should always start with an ssri first rather than snri?  Is that for both anxiety and depression?  Please explain..thanks!
Blank
Avatar_m_tn
You will find that most, (responsible Psychiatrist) will almost always start a depressed paitent that has never taken an antidepressant medication before, on an SSRI first.

Much the same way as most Psychiatrists will not start a new patient on a Tri-cyclic or Tetra-cyclic antidepressant.

This is mainly due to the fact that SNRI medication such as Cymbalta and Effexor have a much higher occurance of side effects and also because the Withdrawl (withdrawal) from the discontinuation of SNRI medication is proven to be more severe than that of SSRI medications.

Also by starting a patient with an SSRI, if that patient does not respond to the treatment, then he has a back up plan and can then try an SNRI.

This has been my experience by observing the ways Psychiatrist prefer to dispense medication to newly diagnosed sufferers.

Blank
468830_tn?1246112822
I've suffered from agorophobia for 31 yrs., and have run the roller coaster of benzos and anti-depressants for that entire time.  I really didn't want to go on Valium at the ripe old age of 25, but I tried to conquer the agorophobia on my own, and just couldn't do it.  I had a 4 yr old, and a new baby, so I had to be functional (my ex travelled).  They switched me to Xanax, which didn't work, and my current drug is klonopin for the past 25 years.  I've yet to find an honest Dr. over the course of this journey, and trust me, I've gone to a lot of them.  #1, none of them admit klonopin is addictive or has side effects (????), and trust me, I asked!  When I'd refer to the list of side effects, warnings, etc, they just say that those are "rare", and if one person out of a million has a reaction, they have to list it.  About 3 yrs. ago, the panic attacks came back with a vengeance, and brought along severe depression.  I've been on disability for 2 yrs., and I'm so frustrated.  They've tried me on many anti-depressants over the years, too, and they have all made me extremely hostile.  I'm trying to wean myself slowly off of the klonopin, as I'm worse now than I was 31 yrs. ago when this all started.  I think it should be part of a Drs. residency to be put on some of these drugs for about a year, and then take them off of them cold turkey.  I wonder how many of them would still say the drugs are non-addictive, and the side effects rare???  I had admitted myself to our local mental health hospital 2 yrs. ago when the depression got so bad, and I asked if such long term use of klonopin could be causing the problem.  They all said "no", wanted to up the dose, and add Lexapro to the mix.  I know there are good Drs. out there, but you would think I'd have hit on a good one over the years.  Sorry, guess where I was going with that is that anti-depressants also make me angry to the point that I scare myself, so I stay away from those!  
Blank
Post a Comment
To
Recent Activity
2098557_tn?1409082810
Blank
Kermit the Hermit One good thing about music,... Comment
28 mins ago
1302038_tn?1401843053
Blank
TinaR10 commented on OctoberMommy2014's status
1 hr ago
2020005_tn?1404435525
Blank
KTowne commented on Shannon79's status
1 hr ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
bbaggins
FL
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
7 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
bbaggins
FL